Normal waves in elastic bars of rectangular cross section

Anastasiia A. Krushynska, Viatcheslav V. Meleshko*

*Corresponding author for this work

Research output: Contribution to journalArticleAcademicpeer-review

18 Citations (Scopus)

Abstract

This paper addresses a theoretical study of guided normal waves in elastic isotropic bars of rectangular cross-section by an analytical superposition method. Dispersion properties of propagating and evanescent modes for four families are analyzed in detail at various geometric and physical parameters of the bar. A comparison of the obtained results with the well-known properties for waves in infinite plates and circular cylinders is provided. The complicated structure of dispersion spectra is explained. High-frequency limiting values for phase and group velocities of normal waves are established for the first time. Calculated data agree well with the available experimental results. (C) 2011 Acoustical Society of America. [DOI: 10.1121/1.3531800]

Original languageEnglish
Pages (from-to)1324-1335
Number of pages12
JournalJournal of the Acoustical Society of America
Volume129
Issue number3
DOIs
Publication statusPublished - Mar-2011
Externally publishedYes

Keywords

  • VELOCITY DISPERSION
  • HARMONIC-WAVES
  • PROPAGATION
  • RODS
  • GUIDES
  • MODE

Cite this